Alert archive / Alaska / High Wind Watches in 2006
High Wind Watch 9, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Nov 17, 2006, 11:10 AM AKST. It took effect at Nov 19, 2006, 12:00 AM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2006, 11:10 AM AKST (20:10 UTC)
- In effect from
- Nov 19, 2006, 12:00 AM AKST
- Expired
- Nov 18, 2006, 5:37 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 180110 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 410 PM AST FRI NOV 17 2006 .A LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GULF SATURDAY AFTERNOON AND STRENGTHEN AS IT MOVES TO THE NORTHERN GULF SUNDAY. THIS SYSTEM COMBINED WITH COLD ARCTIC AIR IN THE NORTHERN VALLEYS WILL CAUSE STRONG NORTHERLY WINDS THROUGH CHANNELED AREAS...SUCH AS THE COPPER RIVER DELTA...MATANUSKA VALLEY AND NORTHEAST PRINCE WILLIAM SOUND. AKZ135-181315- /X.EXT.PAFC.HW.W.0011.061119T0100Z-061120T1800Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 410 PM AST FRI NOV 17 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM SATURDAY TO 9 AM AST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 PM SATURDAY TO 9 AM AST MONDAY. NORTH WINDS THROUGH THE COPPER RIVER DELTA WILL INCREASE SATURDAY AFTERNOON TO 45 TO 60 MPH. WIND GUSTS OF 70 TO 80 MPH CAN BE EXPECTED SATURDAY AFTERNOON THROUGH EARLY MONDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ111-181315- /X.NEW.PAFC.HW.A.0009.061119T0900Z-061120T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 410 PM AST FRI NOV 17 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING. NORTHERLY WINDS IN THE MATANUSKA VALLEY WILL INCREASE BEGINNING SATURDAY NIGHT. EXPECT WINDS OF 40 TO 65 MPH WITH POSSIBLE GUSTS TO 75 MPH. THE WINDS WILL CONTINUE THROUGH MONDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ131-181315- /X.NEW.PAFC.HW.A.0009.061119T0900Z-061120T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 410 PM AST FRI NOV 17 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING. STRONG NORTHERLY WINDS WILL BLOW THROUGH THOMPSON PASS BEGINNING LATE SATURDAY NIGHT. EXPECT 40 TO 60 MPH WINDS WITH POSSIBLE GUSTS TO 80 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MONDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK71 PAFC 181430 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 530 AM AST SAT NOV 18 2006 .A LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GULF THIS EVENING AND STRENGTHEN AS IT MOVES TO THE NORTHERN GULF SUNDAY AFTERNOON. AS THE STORM APPROACHES THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS SOUTHCENTRAL ALASKA AND ARCTIC AIR FROM THE INTERIOR WILL OVERSPREAD THE REGION. THE COMBINATION OF THE PRESSURE GRADIENT AND SOUTHWARD MOVEMENT OF THE ARCTIC AIR WILL RESULT IN VERY STRONG WINDS ACROSS SOUTHCENTRAL ALASKA TONIGHT THROUGH SUNDAY NIGHT. THE GULF LOW WILL SLOWLY WEAKEN AS IT MOVES AWAY FROM SOUTHCENTRAL SUNDAY NIGHT AND MONDAY. AKZ111-190230- /X.UPG.PAFC.HW.A.0009.061119T0900Z-061120T1800Z/ /X.EXB.PAFC.HW.W.0011.061119T1200Z-061120T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 530 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE RAPIDLY ACROSS THE MATANUSKA VALLEY OVERNIGHT TONIGHT. EXPECT GUSTS OF 75 TO 85 MPH LATE TONIGHT THROUGH SUNDAY NIGHT. WINDS WILL GRADUALLY DIMINISH LATE SUNDAY NIGHT AND MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-190230- /X.UPG.PAFC.HW.A.0009.061119T0900Z-061120T1800Z/ /X.EXB.PAFC.HW.W.0011.061119T1200Z-061120T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 530 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH TO EAST WINDS WILL RAPIDLY INCREASE THIS EVENING WITH GUSTS TO 75 MPH DEVELOPING AFTER MIDNIGHT THROUGH CHANNELED AREAS INCLUDING THOMPSON PASS...KEYSTONE CANYON AND THE LOWE RIVER...AND MINERAL CREEK CANYON. EXPECT GUSTS OF 75 TO 85 MPH TO CONTINUE THROUGH LATE SUNDAY NIGHT. WINDS WILL GRADUALLY DIMINISH LATE SUNDAY NIGHT AND MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ145-190230- /X.EXB.PAFC.HW.W.0011.061119T1200Z-061120T0600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 530 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM AST SUNDAY NORTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM AST SUNDAY. NORTH WINDS WILL INCREASE THROUGH CHANNELED AREAS NORTH OF TALKEETNA THIS EVENING WITH GUSTS TO 75 MPH DEVELOPING AFTER MIDNIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY EVENING AND THEN GRADUALLY DIMINISH SUNDAY NIGHT AND MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-190230- /X.EXT.PAFC.HW.W.0011.061119T0600Z-061120T1800Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 530 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST MONDAY FOR THE COPPER RIVER DELTA... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST MONDAY. NORTH WINDS THROUGH THE COPPER RIVER DELTA WILL INCREASE TODAY AND REACH GUSTS OF 60 TO 75 MPH THIS EVENING. WINDS BUSTING TO 70 TO 90 MPH WILL THEN PERSIST THROUGH MONDAY MORNING. WINDS WILL GRADUALLY DIMINISH DURING THE DAY ON MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 181437 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 536 AM AST SAT NOV 18 2006 .A LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GULF THIS EVENING AND STRENGTHEN AS IT MOVES TO THE NORTHERN GULF SUNDAY AFTERNOON. AS THE STORM APPROACHES THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS SOUTHCENTRAL ALASKA AND ARCTIC AIR FROM THE INTERIOR WILL OVERSPREAD THE REGION. THE COMBINATION OF THE PRESSURE GRADIENT AND SOUTHWARD MOVEMENT OF THE ARCTIC AIR WILL RESULT IN VERY STRONG WINDS ACROSS SOUTHCENTRAL ALASKA TONIGHT THROUGH SUNDAY NIGHT. THE GULF LOW WILL SLOWLY WEAKEN AS IT MOVES AWAY FROM SOUTHCENTRAL SUNDAY NIGHT AND MONDAY. AKZ111-190245- /X.UPG.PAFC.HW.A.0009.061119T0900Z-061120T1800Z/ /X.EXB.PAFC.HW.W.0011.061119T1200Z-061120T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 536 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE RAPIDLY ACROSS THE MATANUSKA VALLEY OVERNIGHT TONIGHT. EXPECT GUSTS OF 75 TO 85 MPH LATE TONIGHT THROUGH SUNDAY NIGHT. WINDS WILL GRADUALLY DIMINISH LATE SUNDAY NIGHT AND MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-190245- /X.UPG.PAFC.HW.A.0009.061119T0900Z-061120T1800Z/ /X.EXB.PAFC.HW.W.0011.061119T1200Z-061120T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 536 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 5 AM AST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH TO EAST WINDS WILL RAPIDLY INCREASE THIS EVENING WITH GUSTS TO 75 MPH DEVELOPING AFTER MIDNIGHT THROUGH CHANNELED AREAS INCLUDING THOMPSON PASS...KEYSTONE CANYON AND THE LOWE RIVER...AND MINERAL CREEK CANYON. EXPECT GUSTS OF 75 TO 85 MPH TO CONTINUE THROUGH LATE SUNDAY NIGHT. WINDS WILL GRADUALLY DIMINISH LATE SUNDAY NIGHT AND MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ145-190245- /X.EXB.PAFC.HW.W.0011.061119T1200Z-061120T0600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 536 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM AST SUNDAY NORTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM AST SUNDAY. NORTH WINDS WILL INCREASE THROUGH CHANNELED AREAS NORTH OF TALKEETNA THIS EVENING WITH GUSTS TO 75 MPH DEVELOPING AFTER MIDNIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY EVENING AND THEN GRADUALLY DIMINISH SUNDAY NIGHT AND MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-190245- /X.COR.PAFC.HW.W.0011.061119T0600Z-061120T1800Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 536 AM AST SAT NOV 18 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST MONDAY FOR THE COPPER RIVER DELTA... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST MONDAY. NORTH WINDS THROUGH THE COPPER RIVER DELTA WILL INCREASE TODAY AND REACH GUSTS OF 60 TO 75 MPH THIS EVENING. WINDS GUSTING TO 70 TO 90 MPH WILL THEN PERSIST THROUGH MONDAY MORNING. WINDS WILL GRADUALLY DIMINISH DURING THE DAY ON MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 17, 12:00 AM AKST, 11 hours 10 minutes earlier.
Area forecast discussion, Nov 17, 12:00 AM AKST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI NOV 17 2006
.DISCUSSION...
THE STAGNANT PATTERN OF A HIGH AMPLITUDE UPPER LEVEL RIDGE OVER THE
WESTERN BERING AND TROUGH OVER THE GULF OF ALASKA CONTINUES. THE
SURFACE LOW IN THE GULF THAT HAS BEEN PRESENT NEAR THE NORTHERN
COASTS HAS BEGUN TO SLOWLY PULL SOUTH. SNOW SHOWERS REMAIN MOSTLY IN
THE GULF BUT ARE SPREADING OUT TO THE EASTERN KENAI PENINSULA AND
OVER TO KODIAK. SNOW SHOWERS IN THE STRONG NORTHERLY FLOW OVER THE
EASTERN BERING CONTINUE TO LOWER VISIBILITIES OVER THE AKPEN. THE
REST OF THE MAINLAND REMAINS GENERALLY CLEAR WITH GUSTY NORTHERLY
WINDS.
MODELS CONTINUE TO AGREE QUITE WELL IN THE STAGNANT PATTERN. HAVE
USED A BLEND OF BOTH MODELS.
SOUTH AND EAST OF THE ALASKA RANGE...THE PRESSURE GRADIENT WILL BE
RELAXING AS THE LOW PULLS FARTHER AWAY TO THE SOUTH. THIS WILL BRING
THE WARNING LEVEL WINDS IN THE MATANUSKA VALLEY AND COPPER RIVER
DELTA BELOW CRITERIA. THE GRADIENT WILL TIGHTEN BACK UP SATURDAY
NIGHT RESULTING IN A RETURN TO HIGH WIND WARNING CRITERIA FOR AT
LEAST THE COPPER RIVER DELTA. OTHERWISE LOOK FOR CONTINUED COLD AND
MOSTLY CLEAR CONDITIONS WITH PRECIPITATION REMAINING MAINLY OFFSHORE
THROUGH THE WEEKEND. SUNDAY COULD SEE SOME SHOWERS OVER THE EASTERN
COPPER RIVER BASIN WITH CLOUD COVER REACHING OVER TO THE SUSITNA
VALLEY TO HELP MODERATE THE TEMPERATURES.
WEST OF THE ALASKA RANGE...HIGH PRESSURE WILL REMAIN OVER THE WESTERN
AND CENTRAL ALEUTIANS THROUGH THE WEEKEND. SNOW SHOWERS IN THE
NORTHERLY FLOW WILL AFFECT THE EASTERN ALEUTIANS AND AKPEN FOR THIS
TIME AS WELL. THE NORTH WINDS WILL DIMINISH IN STRENGTH TODAY AS THE
PRESSURE GRADIENT WITH THE GULF LOW WEAKENS. A SYSTEM ON THE BACK
SIDE OF THE LOW WILL PUSH SHOWERS OVER THE WESTERN ALEUTIANS STARTING
SATURDAY AND INTO MID NEXT WEEK. THE SOUTHWESTERN MAINLAND WILL
REMAIN DRY AND COLD WITH NORTHERLY FLOW DIMINISHING. THE YUKON DELTA
COASTS COULD SEE ISOLATED SHOWERS THROUGH THE WEEKEND AS WELL AS
MOISTURE RIDES UP OVER THE RIDGE.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 135
MARINE...GALE 120 121 130 132 150 155 160 170 171 180
...HEAVY FREEZING SPRAY 121 125 129 130 138 140 141 150 160
FIRE WEATHER...NONE
LR NOV 06The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:45 PM AKST | Gale Warning | AFC | 18 hr | |
| Nov 16, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Nov 16, 11:00 PM AKST | Small Craft Advisory | AFC | 60 hr | |
| Nov 16, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 17, 12:26 AM AKST | High Wind Warning | AFC | 3 days | |
| Nov 17, 11:00 AM AKST | Small Craft Advisory | AFC | 3 days | |
| Nov 17, 11:00 AM AKST | Small Craft Advisory | AFC | ||
| Nov 17, 11:00 AM AKST | Small Craft Advisory | AFC | 5 days | |
| Nov 17, 11:30 AM AKST | Gale Warning | AFC | 60 hr |
Nearby
High Wind Watches in Alaska, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.